MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP359H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/21/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one paper lid and one winding former with one used needle were received for analysis.Upon conducting a visual inspection of the sample received, no evidence of breakage needle was observed.However, the tip needle was bending, and body fluids were found on the body.A photo was provided showing one needle into winding former.As part of the eth quality process, all devices are manufactured, inspected, and released to approved specifications.Given the current condition of the returned sample, no conclusion could be reached as to what caused the reported complaint.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 5/4/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: did any needle piece(s) fall into the patient? if yes, was\were the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece(s)? was there any additional tissue damage as a result of searching for the needle piece(s)? if not retrieved, in what tissue structure the needle piece(s) were retained? is there any plan in place to remove the needle piece(s) in the future? please explain.Received information as following from sales rep via phone today.No needle piece fell inside of the patient.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.It was reported that the needle broke when sewing in surgery.Changed another one to complete the surgery.There were no patient consequences reported.Additional information was requested.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25072895
Report Number2210968-2026-04854
Device Sequence Number10735658
Product Code GAM
UDI-Device Identifier10705031077881
UDI-Public(01)10705031077881(17)300430(10)108MU9
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP359H
Device Lot Number108MU9
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date05/04/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown